MAUDE Adverse Event Report: SYNTHES GMBH TI LOW PROFILE NEURO SCREW SELF-DRILLING 4MM; PLATE, BONE

SYNTHES GMBH TI LOW PROFILE NEURO SCREW SELF-DRILLING 4MM; PLATE, BONE
Catalog Number 400.834S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Confusion/ Disorientation (2553); Unspecified Tissue Injury (4559)
Date of Event 11/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.B3: event occurred on an unknown date in november of 2023.D9: complainant part is not expected to be returned for manufacturer review/investigation.D10: date of concomitant therapy is (b)(6) 2018.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from china reports an event as follows: it was reported that the patient in question had a cranioplasty procedure on (b)(6) 2018.During a recent examination in november of 2023, it was discovered that the titanium mesh used during the surgery had been fractured.This resulted in damage to the scalp and exposure of the implant.As a result, a revision procedure was deemed necessary but has not been scheduled yet.No further information is available.This report is for a ti low profile neuro screw self-drilling 4mm.This is report 7 of 10 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: the device associated with the reported event was not returned.The investigation could not verify or identify any product contribution to the reported event with the information provided as the reported device was not returned for evaluation.Based on the investigation findings and the inability to confirm the reported event or draw any conclusions about the root cause, it has been determined that no corrective and/or preventative action is proposed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review (dhr): part# 400.834s, lot # l664904, manufacturing site: werk bettlach, supplier: na, release to warehouse date: 22 nov 2017, expiration date: na.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The patient was experiencing confusion and was admitted to the hospital.This report is related to (b)(4), which capture additional impacted products.

Brand Name
TI LOW PROFILE NEURO SCREW SELF-DRILLING 4MM
Common Device Name
PLATE, BONE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK BETTLACH (CH)
muracherstrasse 3
bettlach 2544
SZ   2544
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key18310451
Report Number8030965-2023-15580
Device Sequence Number6267141
Product Code JEY
UDI-Device Identifier20887587045402
UDI-Public(01)20887587045402
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K022012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number400.834S
Device Lot NumberL664904
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/15/2023
Supplement Date Received by Manufacturer01/12/2024
Initial Report FDA Received Date12/12/2023
Supplement Report FDA Received Date01/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/22/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CRANIAL-SCR PLUSDRIVE ø1.6 SELF-DRILL L4; CRANIAL-SCR PLUSDRIVE ø1.6 SELF-DRILL L4; CRANIAL-SCR PLUSDRIVE ø1.6 SELF-DRILL L4; CRANIAL-SCR PLUSDRIVE ø1.6 SELF-DRILL L4; CRANIAL-SCR PLUSDRIVE ø1.6 SELF-DRILL L4; CRANIAL-SCR PLUSDRIVE ø1.6 SELF-DRILL L4; CRANIAL-SCR PLUSDRIVE ø1.6 SELF-DRILL L4; CRANIAL-SCR PLUSDRIVE ø1.6 SELF-DRILL L4; MATRIXNEURO MESH-PL 200*200 T0.6 CONTOUR
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient SexMale
Patient Weight55 KG